Alert archive / Florida / High Surf Advisories in 2013

High Surf Advisory 4, NWS Melbourne, FL

November 3, 2013Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Nov 3, 2013, 2:55 PM EST for Volusia County, Florida. It took effect at Nov 4, 2013, 5:00 AM EST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 2:55 PM EST (19:55 UTC)
In effect from
Nov 4, 2013, 5:00 AM EST
Expired
Nov 6, 2013, 3:00 PM EST
In force
58 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WHUS42 KMLB 031955
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EST SUN NOV 3 2013


FLZ047-054-059-064-141-147-040400-
/O.NEW.KMLB.SU.Y.0004.131104T1000Z-131106T1600Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
255 PM EST SUN NOV 3 2013

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM MONDAY TO 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 11 AM EST
WEDNESDAY. 

* OVERVIEW...A LARGE AND STRONG AREA OF HIGH PRESSURE WILL
  DOMINATE THE EASTERN UNITED STATES AND WESTERN ATLANTIC THROUGH
  MID WEEK. INTERACTION BETWEEN THE HIGH PRESSURE AND A BROAD AREA
  OF LOW PRESSURE OVER THE SOUTHERN BAHAMAS WILL RESULT IN AN
  EXTENDED PERIOD OF STRONG ONSHORE WINDS THROUGH LATE WEDNESDAY
  MORNING.

* WAVES AND SURF...NORTH TO NORTHEAST WINDS WILL GRADUALLY VEER TO
  THE EAST THROUGH MID WEEK...AVERAGING BETWEEN 20 AND 25 MPH WITH
  GUSTS UP TO 30 MPH. THE STRONG ONSHORE WINDS WILL GENERATE LARGE
  WIND DRIVEN WAVES AND SWELL THROUGH MUCH OF THE UPCOMING WEEK...
  PEAKING MONDAY THROUGH WEDNESDAY. BREAKING SURF AT THE BEACHES
  WILL REACH DANGEROUS LEVELS OF 5 TO 6 FEET MONDAY AND TUESDAY...
  AND 4 TO 5 FEET WEDNESDAY. THE STRONG ONSHORE FLOW ALSO WILL
  PROMOTE A HIGH RISK OF RIP CURRENTS. 

* IMPACTS...THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL OCCUR
  MONDAY THROUGH WEDNESDAY. THESE TIDES WILL ADD ABOUT A FOOT OF
  ADDITIONAL WATER LEVEL TO AN ALREADY LONG DURATION HIGH SURF
  EVENT. MODERATE BEACH EROSION IS EXPECTED WITH POSSIBLE MINOR
  COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE THROUGH WEDNESDAY
  MORNING. A COASTAL FLOOD WATCH MAY BE ISSUED FOR EAST CENTRAL
  FLORIDA WITH LATER FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


SPRATT/BRAGAW
8 follow-up statements
316 
WHUS42 KMLB 040051
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
751 PM EST SUN NOV 3 2013

FLZ047-054-059-064-141-147-051100-
/O.CON.KMLB.SU.Y.0004.131104T1000Z-131106T1600Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
751 PM EST SUN NOV 3 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 11 AM
EST WEDNESDAY...

* OVERVIEW...A LARGE AND STRONG AREA OF HIGH PRESSURE WILL 
  DOMINATE THE EASTERN UNITED STATES AND WESTERN ATLANTIC 
  THROUGH MID WEEK. INTERACTION BETWEEN THE HIGH PRESSURE AND A 
  BROAD AREA OF LOW PRESSURE OVER THE SOUTHERN BAHAMAS WILL 
  RESULT IN AN EXTENDED PERIOD OF STRONG ONSHORE WINDS THROUGH 
  LATE WEDNESDAY MORNING. 

* WAVES AND SURF...NORTH TO NORTHEAST WINDS WILL GRADUALLY VEER TO
  THE EAST THROUGH MID WEEK...AVERAGING BETWEEN 20 AND 25 MPH WITH
  GUSTS UP TO 30 MPH. THE STRONG ONSHORE WINDS WILL GENERATE LARGE
  WIND DRIVEN WAVES AND SWELL THROUGH MUCH OF THE UPCOMING WEEK...
  PEAKING MONDAY THROUGH WEDNESDAY. BREAKING SURF AT THE BEACHES
  WILL REACH DANGEROUS LEVELS OF 5 TO 6 FEET MONDAY AND
  TUESDAY...AND 4 TO 5 FEET WEDNESDAY. THE STRONG ONSHORE FLOW
  ALSO WILL PROMOTE A HIGH RISK OF DANGEROUS RIP CURRENTS.

* IMPACTS...THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL 
  OCCUR MONDAY THROUGH WEDNESDAY. THESE TIDES WILL ADD ABOUT A 
  FOOT OF ADDITIONAL WATER LEVEL TO AN ALREADY LONG DURATION 
  HIGH SURF EVENT. MODERATE BEACH EROSION IS EXPECTED WITH 
  POSSIBLE MINOR COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE 
  THROUGH WEDNESDAY MORNING. A COASTAL FLOOD WATCH MAY BE ISSUED 
  FOR EAST CENTRAL FLORIDA WITH LATER FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
LIGHT TO MODERATE BEACH EROSION.

&&

$$

SEDLOCK
878 
WHUS42 KMLB 040835
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
335 AM EST MON NOV 4 2013

FLZ047-054-059-064-141-147-051200-
/O.CON.KMLB.SU.Y.0004.131104T1000Z-131106T1600Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
335 AM EST MON NOV 4 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* OVERVIEW...A LARGE AND STRONG AREA OF HIGH PRESSURE WILL 
  DOMINATE THE EASTERN UNITED STATES AND WESTERN ATLANTIC 
  THROUGH MID WEEK. INTERACTION BETWEEN THE HIGH PRESSURE AND A 
  BROAD AREA OF LOW PRESSURE OVER THE SOUTHERN BAHAMAS WILL 
  RESULT IN AN EXTENDED PERIOD OF STRONG ONSHORE WINDS THROUGH 
  LATE WEDNESDAY MORNING. 

* WAVES AND SURF...NORTH TO NORTHEAST WINDS WILL GRADUALLY VEER TO
  THE EAST THROUGH MID WEEK...AVERAGING BETWEEN 20 AND 25 MPH WITH
  GUSTS UP TO 35 MPH. THE STRONG ONSHORE WINDS WILL GENERATE LARGE
  WIND DRIVEN WAVES AND SWELL THROUGH MUCH OF THE UPCOMING WEEK...
  PEAKING TODAY THROUGH WEDNESDAY. BREAKING SURF AT THE BEACHES
  WILL REACH DANGEROUS LEVELS OF 5 TO 6 FEET TODAY AND
  TUESDAY...AND 4 TO 5 FEET ON WEDNESDAY. THE STRONG ONSHORE FLOW
  ALSO WILL PROMOTE ROUGH SURF A HIGH RISK OF DANGEROUS RIP
  CURRENTS.

* IMPACTS...THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR ARE
  OCCURRING THROUGH WEDNESDAY. THESE TIDES WILL ADD ABOUT A FOOT
  OF ADDITIONAL WATER LEVEL TO AN ALREADY LONG DURATION HIGH SURF
  EVENT. MODERATE BEACH EROSION IS EXPECTED WITH POSSIBLE MINOR
  COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE THROUGH WEDNESDAY
  MORNING. THESE IMPACTS WILL BE MAGNIFIED AT ALREADY VULNERABLE
  LOCATIONS ALONG THE COAST. A COASTAL FLOOD WATCH MAY BE ISSUED
  FOR EAST CENTRAL FLORIDA WITH LATER FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
LIGHT TO MODERATE BEACH EROSION.

&&

$$

MOSES
997 
WHUS42 KMLB 042125
CFWMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EST MON NOV 4 2013

FLZ054-059-064-051500-
/O.NEW.KMLB.CF.A.0001.131104T2125Z-131105T1500Z/
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
425 PM EST MON NOV 4 2013

...COASTAL FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT THROUGH TUESDAY MORNING. 

* OVERVIEW...A LARGE AND STRONG AREA OF HIGH PRESSURE WILL 
  DOMINATE THE EASTERN UNITED STATES AND WESTERN ATLANTIC 
  THROUGH MID WEEK. INTERACTION BETWEEN THE HIGH PRESSURE AND A 
  BROAD AREA OF LOW PRESSURE OVER THE SOUTHERN BAHAMAS WILL 
  RESULT IN AN EXTENDED PERIOD OF STRONG ONSHORE WINDS THROUGH 
  LATE WEDNESDAY MORNING. 

* COASTAL FLOODING...BEACH REPORTS INDICATE SOME DUNE EROSION
  SOUTH OF SEBASTIAN INLET. GIVEN THE SIGNIFICANT BEACH EROSION
  THAT OCCURRED LAST MONTH...AND WITH THE HIGHEST ASTRONOMICAL
  TIDES OF THE YEAR OCCURRING THROUGH MIDWEEK...A COASTAL FLOOD
  WATCH IS NOW IN EFFECT FOR INDIAN RIVER...SAINT LUCIE AND MARTIN
  COUNTIES THROUGH LATE TUESDAY MORNING.

* WAVES AND SURF...NORTHEAST WINDS WILL GRADUALLY VEER TO THE EAST
  THROUGH MID WEEK...AVERAGING BETWEEN 20 AND 25 MPH WITH GUSTS UP
  TO 35 MPH. THE STRONG ONSHORE WINDS WILL GENERATE LARGE WIND
  DRIVEN WAVES AND SWELL...PEAKING TONIGHT THROUGH WEDNESDAY.
  BREAKING SURF AT THE BEACHES WILL REACH DANGEROUS LEVELS OF 5 TO
  6 FEET THROUGH TUESDAY...AND 4 TO 5 FEET ON WEDNESDAY. THE
  STRONG ONSHORE FLOW WILL LEAD TO ROUGH SURF WITH A HIGH RISK OF
  DANGEROUS RIP CURRENTS.

* IMPACTS...THE HIGH ASTRONOMICAL TIDES WILL ADD ABOUT A FOOT OF
  WATER LEVEL TO AN ALREADY LONG DURATION HIGH SURF EVENT.
  MODERATE BEACH EROSION IS EXPECTED WITH POSSIBLE MINOR COASTAL
  FLOODING NEAR THE TIMES OF HIGH TIDE THROUGH WEDNESDAY MORNING.
  THESE IMPACTS WILL BE MAGNIFIED AT ALREADY VULNERABLE LOCATIONS
  ALONG THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
LIGHT TO MODERATE BEACH EROSION.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

FLZ047-141-147-051500-
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD-
425 PM EST MON NOV 4 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* OVERVIEW...A LARGE AND STRONG AREA OF HIGH PRESSURE WILL 
  DOMINATE THE EASTERN UNITED STATES AND WESTERN ATLANTIC 
  THROUGH MID WEEK. INTERACTION BETWEEN THE HIGH PRESSURE AND A 
  BROAD AREA OF LOW PRESSURE OVER THE SOUTHERN BAHAMAS WILL 
  RESULT IN AN EXTENDED PERIOD OF STRONG ONSHORE WINDS THROUGH 
  LATE WEDNESDAY MORNING. 

* WAVES AND SURF...NORTHEAST WINDS WILL GRADUALLY VEER TO THE EAST
  THROUGH MID WEEK...AVERAGING BETWEEN 20 AND 25 MPH WITH GUSTS UP
  TO 35 MPH. THE STRONG ONSHORE WINDS WILL GENERATE LARGE WIND
  DRIVEN WAVES AND SWELL THROUGH MUCH OF THE WEEK...PEAKING
  TONIGHT THROUGH WEDNESDAY. BREAKING SURF AT THE BEACHES WILL
  REACH DANGEROUS LEVELS OF 5 TO 6 FEET THROUGH TUESDAY...AND 4 TO
  5 FEET ON WEDNESDAY. THE STRONG ONSHORE FLOW ALSO WILL PROMOTE
  ROUGH SURF A HIGH RISK OF DANGEROUS RIP CURRENTS.

* IMPACTS...THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR ARE
  OCCURRING THROUGH WEDNESDAY. THESE TIDES WILL ADD ABOUT A FOOT
  OF ADDITIONAL WATER LEVEL TO AN ALREADY LONG DURATION HIGH SURF
  EVENT. MINOR BEACH EROSION IS EXPECTED NEAR THE TIMES OF HIGH
  TIDE THROUGH WEDNESDAY MORNING. THESE IMPACTS WILL BE MAGNIFIED
  AT ALREADY VULNERABLE LOCATIONS ALONG THE COAST.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH SURF ADVISORY
  MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY
  AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED LIGHT TO
  MODERATE BEACH EROSION.

&&

$$

MB/JP
006 
WHUS42 KMLB 050931
CFWMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
431 AM EST TUE NOV 5 2013

.OVERVIEW...A LARGE AND STRONG AREA OF HIGH PRESSURE WILL DOMINATE
THE EASTERN UNITED STATES AND WESTERN ATLANTIC THROUGH MID WEEK.
INTERACTION BETWEEN THE HIGH PRESSURE AND A BROAD AREA OF LOW
PRESSURE OVER THE SOUTHERN BAHAMAS WILL RESULT IN AN EXTENDED
PERIOD OF STRONG ONSHORE WINDS THROUGH WEDNESDAY MORNING.


FLZ054-059-064-060300-
/O.UPG.KMLB.CF.A.0001.000000T0000Z-131105T1500Z/
/O.NEW.KMLB.CF.W.0001.131105T0931Z-131106T0300Z/
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
431 AM EST TUE NOV 5 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* COASTAL FLOODING...BEACH REPORTS INDICATE SOME DUNE EROSION HAS
  OCCURRED ALONG THE BEACHES SOUTH OF SEBASTIAN INLET ALONG WITH
  DUNE BREACHES NEAR WAVELAND BEACH IN SAINT LUCIE COUNTY. THE
  HIGH ASTRONOMICAL TIDES WILL ADD ABOUT A FOOT OF WATER LEVEL TO
  AN ALREADY LONG DURATION HIGH SURF EVENT.

* WAVES AND SURF...STRONG EAST TO NORTHEAST WINDS WILL CONTINUE TO
  GENERATE LARGE WIND DRIVEN WAVES AND SWELL. BREAKING SURF AT
  THE BEACHES WILL REACH DANGEROUS LEVELS OF 5 TO 7 FEET
  TODAY...AND 4 TO 5 FEET ON WEDNESDAY. THE STRONG ONSHORE FLOW
  WILL LEAD TO ROUGH SURF WITH A HIGH RISK OF DANGEROUS RIP
  CURRENTS.

* TIMING...THE HIGHEST WAVES AND SWELL ARE EXPECTED TO PEAK TODAY
  DURING THE HIGH TIDES AROUND 8 AM AND 8 PM...THEN GRADUALLY
  DIMINISH THROUGH THE DAY ON WEDNESDAY.

* IMPACTS...ADDITIONAL EROSION WILL OCCUR DURING THE NEXT FEW HIGH
  TIDE CYCLES. THE CUMULATIVE EFFECT SHOULD RESULT IN MODERATE TO
  POSSIBLY MAJOR BEACH EROSION...ALLOWING WATER TO RUN UP TO THE
  DUNES AND LEAD TO DUNE BREACHES IN SEVERAL LOCATIONS ALONG THE
  TREASURE COAST. THESE IMPACTS WILL BE MAGNIFIED DURING HIGH TIDE
  AND AT ALREADY VULNERABLE LOCATIONS ALONG THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR
RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND
PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ047-141-147-060300-
/O.NEW.KMLB.CF.Y.0001.131105T0931Z-131106T1600Z/
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD-
431 AM EST TUE NOV 5 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST WEDNESDAY. 

* COASTAL FLOODING...BEACH REPORTS INDICATE MINOR EROSION HAS
  OCCURRED ALONG THE COAST ALONG WITH WATER RUN UP TO SEA WALLS AND
  DUNES IN SEVERAL LOCATIONS. THE HIGH ASTRONOMICAL TIDES WILL
  ADD ABOUT A FOOT OF WATER LEVEL TO AN ALREADY LONG DURATION HIGH
  SURF EVENT.

* WAVES AND SURF...STRONG EAST TO NORTHEAST WINDS WILL CONTINUE TO
  GENERATE LARGE WIND DRIVEN WAVES AND SWELL. BREAKING SURF AT
  THE BEACHES WILL REACH DANGEROUS LEVELS OF 5 TO 8 FEET
  TODAY...AND 4 TO 5 FEET ON WEDNESDAY. THE STRONG ONSHORE FLOW
  WILL LEAD TO ROUGH SURF WITH A HIGH RISK OF DANGEROUS RIP
  CURRENTS.

* TIMING...THE HIGHEST WAVES AND SWELL ARE EXPECTED TO PEAK TODAY
  DURING THE HIGH TIDES AROUND 8 AM AND 8 PM...THEN GRADUALLY
  DIMINISH THROUGH THE DAY ON WEDNESDAY.

* IMPACTS...ADDITIONAL MINOR TO MODERATE EROSION WILL OCCUR AT
  BEACHES DURING THE NEXT FEW HIGH TIDE CYCLES. THIS WILL ALLOW
  WATER TO RUN UP TO THE DUNES...WITH POSSIBLE DUNE BREACHES IN
  A FEW LOCATIONS. THESE IMPACTS WILL BE MAGNIFIED DURING HIGH
  TIDE AND AT ALREADY VULNERABLE LOCATIONS ALONG THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA... PRODUCING STRONG RIP CURRENTS AND LOCALIZED
LIGHT TO MODERATE BEACH EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

MOSES
621 
WHUS42 KMLB 060005
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
705 PM EST TUE NOV 5 2013

FLZ054-059-064-061600-
/O.CAN.KMLB.CF.W.0001.000000T0000Z-131106T0300Z/
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
705 PM EST TUE NOV 5 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...
...COASTAL FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE
COASTAL FLOOD WARNING. 

WAVES AND SURF...BREEZY EAST TO NORTHEAST WINDS WILL CONTINUE TO
GENERATE LARGE WAVES AND SWELL. BREAKING SURF AT THE BEACHES OF 5
TO 7 FEET WILL LEAD TO ROUGH SURF WITH A HIGH RISK OF DANGEROUS
RIP CURRENTS.

* TIMING...THE HIGHEST WAVES AND SWELL ARE EXPECTED TO PEAK DURING
  THE HIGH TIDES AROUND 9 PM TONIGHT AND 10 AM WEDNESDAY...THEN DIMINISH
  THROUGH THE DAY ON WEDNESDAY.

* IMPACTS...MINOR EROSION WILL OCCUR AT BEACHES DURING TONIGHTS
  HIGH TIDE. THIS WILL ALLOW WATER TO RUN UP TO THE DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ047-141-147-061600-
/O.CAN.KMLB.CF.Y.0001.000000T0000Z-131106T1600Z/
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD-
705 PM EST TUE NOV 5 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...
...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 

WAVES AND SURF...BREEZY EAST TO NORTHEAST WINDS WILL CONTINUE TO
GENERATE LARGE WAVES AND SWELL. BREAKING SURF AT THE BEACHES OF 5
TO 7 FEET WILL LEAD TO ROUGH SURF WITH A HIGH RISK OF DANGEROUS
RIP CURRENTS.

* TIMING...THE HIGHEST WAVES AND SWELL ARE EXPECTED TO PEAK DURING
  THE HIGH TIDES AROUND 9 PM TONIGHT AND 10 AM WEDNESDAY...THEN DIMINISH
  THROUGH THE DAY ON WEDNESDAY.

* IMPACTS...MINOR EROSION WILL OCCUR AT BEACHES DURING TONIGHTS
  HIGH TIDE. THIS WILL ALLOW WATER TO RUN UP TO THE DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA... PRODUCING STRONG RIP CURRENTS AND LOCALIZED
LIGHT TO MODERATE BEACH EROSION.

&&

$$

JP
214 
WHUS42 KMLB 060907
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
407 AM EST WED NOV 6 2013

FLZ047-054-059-064-141-147-061600-
/O.CON.KMLB.SU.Y.0004.000000T0000Z-131106T1600Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
407 AM EST WED NOV 6 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM THIS MORNING...

...HIGH RISK OF RIP CURRENTS...

* WAVES AND SURF...BREAKING WAVES OF 4 TO 6 FEET WILL LEAD TO
  ROUGH SURF WITH A HIGH RISK OF DANGEROUS RIP CURRENTS.

* TIMING...HIGH TIDE WILL OCCUR BETWEEN 930 AM AND 10 AM ALONG THE
  CENTRAL FLORIDA ATLANTIC COAST. 

* IMPACTS...ADDITIONAL MINOR BEACH EROSION WILL OCCUR DURING THIS
  MORNINGS HIGH TIDE. THIS WILL ALLOW WATER TO RUN UP TO THE
  DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WAVE CONDITIONS SUPPORT STRONG AND DANGEROUS RIP CURRENTS TODAY.
WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL
LEVELS OF SWIMMERS. IN ADDITION...LARGE BREAKERS CAN KNOCK YOU
DOWN AND MAKE YOU SUSCEPTIBLE TO RIP CURRENTS. THE GREATEST THREAT
FOR RIP CURRENTS WILL BE DURING THE OUTGOING TIDE LATE THIS
MORNING AND THIS AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

KELLY
100 
WHUS42 KMLB 061410
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
910 AM EST WED NOV 6 2013

FLZ047-054-059-064-141-147-062100-
/O.EXT.KMLB.SU.Y.0004.000000T0000Z-131106T2100Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
910 AM EST WED NOV 6 2013

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WAVES AND SURF...BREAKING WAVES OF 4 TO 6 FEET WILL LEAD TO
  ROUGH SURF WITH A HIGH RISK OF DANGEROUS RIP CURRENTS.

* TIMING...HIGH SURF WILL CONTINUE ALONG THE COAST INTO THE
  AFTERNOON HOURS WITH LARGER SWELL SETS FROM THE ATLANTIC
  CONTINUING TO IMPACT THE BEACHES. HIGH TIDE WILL OCCUR BETWEEN
  930 AM AND 1030 AM ALONG THE EAST CENTRAL FLORIDA ATLANTIC
  COAST.

* IMPACTS...ADDITIONAL MINOR BEACH EROSION WILL OCCUR TODAY. WATER
  WILL RUN UP TO THE DUNE LINE AROUND THE TIME OF HIGH TIDE.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WAVE CONDITIONS SUPPORT STRONG AND DANGEROUS RIP CURRENTS TODAY.
WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL
LEVELS OF SWIMMERS. IN ADDITION...LARGE BREAKERS CAN KNOCK YOU
DOWN AND MAKE YOU SUSCEPTIBLE TO RIP CURRENTS. THE GREATEST
THREAT FOR RIP CURRENTS WILL BE DURING THE OUTGOING TIDE THIS
AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
192 
WHUS42 KMLB 061957
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EST WED NOV 6 2013

FLZ047-054-059-064-141-147-062100-
/O.EXT.KMLB.SU.Y.0004.000000T0000Z-131106T2000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
257 PM EST WED NOV 6 2013

...HIGH SURF ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

* WAVES AND SURF...BREAKING WAVES OF 3 TO 5 FEET WILL CONTINUE
  OVERNIGHT AND SUPPORT A HIGH RISK OF RIP CURRENTS THROUGH THE
  NIGHT.


.PRECAUTIONARY/PREPAREDNESS ACTIONS...

WAVE CONDITIONS SUPPORT STRONG AND DANGEROUS RIP CURRENTS THROUGH
THE NIGHT. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS
DANGEROUS FOR ALL LEVELS OF SWIMMERS. IN ADDITION...LARGE BREAKERS
CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO RIP CURRENTS. THE
GREATEST THREAT FOR RIP CURRENTS WILL BE DURING THE OUTGOING TIDE
THIS AFTERNOON.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 3, 10:20 AM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Nov 3, 10:20 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EST SUN NOV 3 2013

.DISCUSSION...

..HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT THROUGH MID WEEK...

..WINDY CONDITIONS WITH BUILDING SURF AND MODERATE BEACH EROSION
EARLY THIS WEEK ALONG THE COAST...

LARGE HI PRES RIDGE OVER THE MS RIVER VALLEY IS PUSHING A TIGHT SFC
PGRAD INTO THE FL PENINSULA. LATEST ANALYSIS SHOWS A +5MB SFC PGRAD
BTWN KJAX-KMFL...CAPABLE OF SUPPORTING WINDS BTWN 20-25KTS ACCORDING
TO GEOSTROPHIC APPROX TABLES. MORNING SOUNDINGS SHOW AN ARID AIRMASS
OVERHEAD WITH PWAT VALUES ARND 0.40" AND AN IMPRESSIVE SUBSIDENCE
INVERSION THRU THE H85-H50 LYR. SHARP SFC BASED INVERSION AS WELL
THAT SHOULD BURN OFF WITHIN THE NEXT HR...ALLOWING THE STRONGER
WINDS ALOFT TO MIX DOWN.

WINDS WILL SLOWLY VEER TO THE N/NE THRU THE DAY AS THE SFC RIDGE
SLIDES INTO THE ERN CONUS WITH BREEZY/WINDY CONDITIONS UNDER MOSTLY
SUNNY SKIES. LAKE WIND ADVISORY NOW IN EFFECT THRU 6PM THIS EVNG
FROM OSCEOLA/INDIAN RIVER COUNTY NORTHWARD...SOME GUSTS BTWN 25-30
MPH THIS AFTN IN THE ADVISORY AREA. WILL MONITOR OBS FROM LAKE
COUNTY TO SEE IF ADVISORY SHOULD BE EXPANDED WESTWARD. AFTN TEMPS IN
THE M70S N OF THE I-4 CORRIDOR...M/U70S ELSEWHERE THROUGH THE NE
SHORE OF LAKE OKEECHOBEE MAY BREAK THE 80F MARK.

STRONG SOUTHWARD LONGSHORE CURRENT AT AREA BEACHES WITH ROUGH SURF
DVLPG THIS AFTN. ATLC WATER TEMPS IN THE 70S.

&&

.AVIATION...
THRU 04/12Z...VFR ALL SITES...N/NE SFC WND G22-27KTS ALL SITES THRU
04/00Z...OCNL CIGS BTWN FL040-060 CSTL SITS AFT 04/00Z.

&&

.MARINE...
LATEST OBS FROM THE LCL DATA BUOY/C-MAN NETWORK INDICATE WINDS/SEAS
EASILY MEETING CAUTIONARY CRITERIA...NOT QUITE TO ADVISORY LVLS.
HOWEVER...WITH SEAS RUNNING 4-6FT AND DOMINANT PDS BTWN 5-6SEC...
OVERALL CONDITIONS ARE QUITE POOR. FURTHERMORE...BUOY OBS BTWN
SAVANNAH AND CAPE HATTERAS ARE IN SOLID ADVISORY CRITERIA. SITUATION
WILL ONLY BECOME MORE HAZARDOUS AS THAT ENERGY WORKS ITS WAY DOWN
THE ERN SEABOARD AND INTO THE LCL ATLC. NO SIG CHANGES TO THE MRNG
FCST PACKAGE...MODERATE TO FRESH NE BREEZE WITH SEAS BUILDING TO
5-7FT NEARSHORE AND 6-8 FT OFFSHORE EARLY AFTERNOON. NE WINDS TO
20-25 KNOTS TONIGHT WILL BUILD SEAS FURTHER TO 9-10 FT IN GULF
STREAM OFFSHORE.

&&

.FIRE WEATHER...
LOW RH BTWN 30-35PCT WILL COMBINE WITH NNE WINDS 15-20MPH WITH GUSTS
ARND 25MPH TO GENERATE A FIRE WX CONCERN TODAY. ERC VALUES HIGHEST
AROUND METRO ORLANDO AND ACROSS THE INTERIOR. RED FLAG WARNING FOR
SEMINOLE/ORANGE AND OSCEOLA WILL REMAIN IN PLACE. BREVARD ERC VALUES
HIGH AS WELL...BUT THE NERLY FLOW WILL ADVECT SUFFICIENT OCEAN
MOISTURE ONSHORE TO KEEP MIN RH VALUES ABV CRITICAL LVLS. EVEN SO...
WINDY CONDITIONS WILL STILL POSE A CONCERN FOR FIRE SPREAD.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY THROUGH TO 6 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ORANGE-OSCEOLA-SEMINOLE.

AM...SMALL CRAFT ADVISORY THROUGH 4 AM EST WEDNESDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20
     NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
     INLET OUT 20 NM.

     SMALL CRAFT ADVISORY THROUGH 4 AM EST WEDNESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...SPRATT
Hazardous weather outlook, Nov 3, 4:07 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
407 AM EST SUN NOV 3 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
407 AM EST SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.HIGH WIND IMPACT...
NORTH TO NORTHEAST WINDS AT 15 TO 20 MPH TODAY WITH GUSTS TO 25
MPH ARE EXPECTED ALONG THE IMMEDIATE COAST AND ACROSS MUCH OF EAST
CENTRAL FLORIDA TODAY. A LAKE WIND ADVISORY IS IN EFFECT ACROSS
PORTIONS OF THE AREA. SMALL BOATS ON THE LARGER INLAND LAKES
SHOULD EXERCISE CAUTION DUE TO CHOPPY WAVES THIS AFTERNOON.

.COASTAL FLOOD IMPACT...
STRONG NORTH TO NORTHEAST WINDS AND HIGHER THAN NORMAL TIDES DUE
TO THE NEW MOON WILL CAUSE SURF RUN UP TO THE DUNES AND MINOR
BEACH EROSION NEAR THE TIMES OF HIGH TIDE. HIGH TIDE WILL OCCUR
BETWEEN 7 AND 8 AM THIS MORNING AND 7 AND 8 PM THIS EVENING.

.RIP CURRENT IMPACT...
A STRONG SOUTHWARD FLOWING LONG SHORE CURRENT IS EXPECTED AT THE
BEACHES TODAY WITH ROUGH SURF DEVELOPING BY AFTERNOON. ALTHOUGH
THE RISK OF RIP CURRENTS IS LOW...RIP CURRENTS MAY STILL OCCUR
NEAR PIERS AND JETTIES. SWIM NEAR A LIFEGUARD AND DO NOT SWIM
ALONE.

.WIND AND SEA IMPACT...
NORTH TO NORTHEAST WINDS TO AROUND 20 KNOTS WILL BUILD SEAS TO
ADVISORY LEVELS TODAY ACROSS THE EAST CENTRAL FLORIDA ATLANTIC
WATERS. HAZARDOUS CONDITIONS WILL DEVELOP FOR SMALL CRAFT ON THE
OPEN ATLANTIC AND ACROSS THE GULF STREAM WATERS.

.FIRE WEATHER IMPACT...
DRY FUELS...LOW RELATIVE HUMIDITY AND NORTH WINDS TO 15 TO 20 MPH
AND GUSTY WILL CONTRIBUTE TO A FIRE DANGER ACROSS INLAND PORTIONS
OF EAST CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A TIGHT PRESSURE GRADIENT SOUTH OF A HIGH PRESSURE AREA ACROSS THE
NORTHEAST U.S. WILL BRING STRONG WINDS FROM THE NORTHEAST TO EAST
MONDAY INTO EARLY WEDNESDAY. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT ACROSS THE EAST CENTRAL FLORIDA ATLANTIC WATERS WITH SEAS
BUILDING TO 9 TO 11 FEET OFFSHORE. HIGH SURF ADVISORIES WILL
LIKELY BE REQUIRED ALONG THE COAST EARLY THIS WEEK.

THE ROUGH AND POUNDING SURF...ALONG WITH HIGHER THAN NORMAL TIDES
ASSOCIATED WITH THE NEW MOON AND STRONG ONSHORE FLOW WILL CAUSE THE
SURF TO RUN UP TO DUNES. THIS WILL RESULT IN MINOR TO MODERATE BEACH
EROSION ALONG THE BEACHES OF EAST CENTRAL FLORIDA EARLY THIS
WEEK...ESPECIALLY AROUND THE TIMES OF HIGH TIDE. AN INCREASING RISK
FOR STRONG RIP CURRENTS IS EXPECTED FROM MONDAY THROUGH THE WEEK.

THE LONG DURATION OF POUNDING SURF FROM MONDAY THROUGH WEDNESDAY
OVER REPEATED HIGH TIDE CYCLES WILL CAUSE EROSION TO VULNERABLE
DUNES AND BEACH AREAS THAT HAVE ALREADY EXPERIENCED EROSION OVER
THE PAST SEVERAL WEEKS...INCLUDING THE BATHTUB BEACH AREA IN
MARTIN COUNTY.

LISTEN FOR LATER OUTLOOKS...STATEMENTS...WATCHES OR ADVISORIES ON
THIS COASTAL AND MARINE HAZARD EVENT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:39 AM ESTLake Wind AdvisoryMLBOrange, Osceola, Seminole, Volusia14 hr
Nov 3, 3:47 AM ESTRed Flag WarningMLBOrange, Osceola, Seminole14 hr

Nearby

High Surf Advisories in Florida, 2013Every high surf advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.